Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 117, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 25, 2011, 7:06 AM CDT for 4 counties in Mississippi. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2011, 7:06 AM CDT (12:06 UTC)
- Expired
- Jul 25, 2011, 9:00 AM CDT
- In force
- 114 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Choctaw County, MS, Clay County, MS, Leake County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 77 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2352 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
280
WGUS54 KJAN 251206
FFWJAN
MSC019-025-079-105-251400-
/O.NEW.KJAN.FF.W.0117.110725T1206Z-110725T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
706 AM CDT MON JUL 25 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
EXTREME NORTHEASTERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...
CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...MONTPELIER...WEST POINT...
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF STARKVILLE...
* UNTIL 900 AM CDT
* AT 703 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN 6 MILES EAST OF SHERWOOD...
OR 12 MILES WEST OF STARKVILLE. THE STORMS WERE NEARLY STATIONARY.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRAIG
SPRINGS...WAVERLY...TIBBEE...GRIFFITH...PALA ALTO...PHEBA...
MULDROW...SESSUMS...OKTOC AND LONGVIEW
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3355 8853 3350 8867 3329 8867 3329 8910
3320 8911 3320 8921 3311 8921 3311 8930
3291 8935 3328 8931 3328 8945 3343 8946
3356 8902 3375 8904 3376 8894 3382 8893
3382 8873 3368 8871 3369 8850 3352 8847
$$1 follow-up statement
591
WGUS74 KJAN 251212
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
712 AM CDT MON JUL 25 2011
MSC079-251222-
/O.CAN.KJAN.FF.W.0117.000000T0000Z-110725T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAKE MS-
712 AM CDT MON JUL 25 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LEAKE COUNTY...
LAT...LON 3352 8847 3354 8850 3355 8852 3350 8867
3329 8867 3329 8910 3320 8921 3311 8921
3311 8931 3311 8932 3328 8931 3329 8945
3343 8946 3356 8902 3375 8904 3376 8894
3382 8893 3382 8873 3368 8871 3368 8850
$$
MSC019-025-105-251400-
/O.CON.KJAN.FF.W.0117.000000T0000Z-110725T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKTIBBEHA MS-CLAY MS-CHOCTAW MS-
712 AM CDT MON JUL 25 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
CHOCTAW...CLAY AND OKTIBBEHA COUNTIES...
AT 712 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN 6 MILES EAST OF
SHERWOOD...OR 12 MILES WEST OF STARKVILLE. THE STORMS WERE NEARLY
STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO
THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAVERLY...TIBBEE...GRIFFITH...PALA ALTO...PHEBA...MONTPELIER...
MULDROW AND WEST POINT
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3352 8847 3354 8850 3355 8852 3350 8867
3329 8867 3329 8910 3320 8921 3311 8921
3311 8931 3311 8932 3328 8931 3329 8945
3343 8946 3356 8902 3375 8904 3376 8894
3382 8893 3382 8873 3368 8871 3368 8850
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 4:22 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 25, 4:22 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
422 AM CDT MON JUL 25 2011
.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT) TROPICAL AIRMASS
CONTINUES IN PLACE OVER THE ARKLAMISS THIS MORNING WITH PWATS RANGING
FROM 2.2 TO NEAR 2.5 INCHES. A SHORT WAVE WILL MOVE SOUTH ACROSS THE
ARKLAMISS THIS AFTERNOON AND THIS WILL ALSO DRAG BOUNDARY INTO THE
NORTHERN PORTIONS OF THE AREA. THIS COMBINED WITH THE EXTREMELY MOIST
ATMOSPHERE WILL KICK OFF SHOWERS AND STORMS ONCE AGAIN TODAY WITH
VERY HEAVY RAINFALL POSSIBLE. THE MICRO BURST POTENTIAL LOOKS LIMITED
WITH MARGINAL LAPSE RATES AND VERY WEAK UPPER FLOW. HEAVY RAINFALL
WILL BE THE MAIN CONCERN... ESPECIALLY FOR AREAS ALONG AND EAST OF
THE NATCHEZ TRACE WHO HAVE SEEN THE BULK OF THE RAINFALL RECENTLY. DO
TO THESE CONCERNS WILL ISSUE A FLASH FLOOD WATCH FOR THESE AREAS.
WITH THE BOUNDARY AND VERY MOIST AIRMASS HANGING AROUND THROUGH THE
NIGHT SOME OF THE CONVECTION MAY PERSIST THROUGH THE OVERNIGHT HOURS
ESPECIALLY FOR THE EAST AND SOUTH. DRY AIR WILL FILTER INTO AT LEAST
THE NORTHERN PORTIONS OF THE AREA ON TUESDAY BEHIND THE BOUNDARY.
PWATS WILL REMAIN WELL ABOVE 2 INCHES FOR AREAS ALONG AND SOUTH OF
I-20 TUESDAY AFTERNOON...THUS EXPECT THE POTENTIAL FOR ANOTHER ROUND
OF HEAVY RAINFALL FOR THOSE AREAS. DRIER AIR WILL CONTINUE TO FILTER
SOUTH ACROSS THE AREA TUESDAY NIGHT AND THIS SHOULD LOWER THE
PRECIPITATION CHANCES UNTIL THE MOISTURE PUSHES BACK NORTH OVER THE
AREA WEDNESDAY AND WEDNESDAY NIGHT. STUCK PRETTY CLOSE TO GUIDANCE
POPS THROUGH THE PERIOD AS THEY ARE ALREADY HIGH FOR TODAY AND LOOK
REASONABLE THROUGH THE REMAINDER OF THE PERIOD./15/
.LONG TERM...(WEDNESDAY THROUGH MONDAY)...ON WEDNESDAY WEAK MID AND
UPPER LEVEL TROUGHING WILL CONTINUE ALONG THE GULF COAST WITH THE
MEAN RIDGE CENTERED OVER THE SOUTHERN PLAINS. A SERIES OF WEAK
DISTURBANCES WILL CROSS THE REGION FROM THE EAST. A MORE DEFINED
DISTURBANCE WILL BE A MID LEVEL SYSTEM FOR LATE WEDNESDAY INTO
FRIDAY...WHICH IS SHOWED BY THE GFS AND EURO. DEEP MOISTURE WILL
REMAIN OVER THE AREA WITH PWATS NEAR OR ABOVE 2 INCHES FOR LOCALLY
HEAVY TROPICAL DOWNPOURS. BROAD SURFACE CYCLONIC FLOW SHOULD
CONTINUE TO PROVIDE A FOCUS OF LOW LEVEL CONVERGENCE ACROSS THE
CWA...YIELDING CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS.
BY THIS WEEKEND INTO MONDAY...WE WILL BE CAUGHT IN A WEAKNESS IN THE
UPPER RIDGE AS THE CENTER OF THE MEAN RIDGE WILL BE IN THE CENTRAL
PLAINS. NORTHERLY FLOW AROUND THE MEAN RIDGE CENTER WILL BRING A
SERIES OF WEAK DISTURBANCES ACROSS THE REGION IN NORTHERLY FLOW.
THIS WILL CONTINUE OUR CHANCES OF SHOWERS AND EMBEDDED
THUNDERSTORMS. THIS IS VERIFIED BY THE EUROPEAN. THE GFS MEAN
ENSEMBLE TRY TO PUT THE MEAN RIDGE CENTER OVER THE MIDSOUTH AND
ARKLAMISS REGION FOR THIS WEEKEND INTO MONDAY. MOST OF THE ENSEMBLES
KEEP THE MEAN RIDGE CENTER OVER THE PLAINS FOR THE LATER HALF OF THE
PERIOD.
SO WITH THIS IN MIND WILL GO WITH A BLEND OF THE GFS...EURO...AND
MOST OF THE GFS ENSEMBLES...THUS KEEPING DECENT CHANCES OF RAIN FOR THE
LONG TERM PERIOD.
AS FAR AS TEMPS ARE CONCERN WENT WITH A BLEND OF GMOS...MEX AND
ENSEMBLE GUIDANCE. SOME OF THE GUIDANCE LOOKED A LITTLE WARM WITH
THE DAY TIME HIGHS...ESP WITH THE WEAKNESS IN THE MEAN RIDGE WITH HIGH
PRECIPITABLE MOISTURE BEING PRESENT. AS FOR POPS WENT WITH A BLEND
OF MEX AND ENSEMBLE GUIDANCE. WILL KEEP THE MENTION OF LOCALLY HEAVY
DOWNPOURS IN THE HWO FOR THE LONGTERM PERIOD./17/
&&
.AVIATION...MVFR/IFR CONDITIONS PREVAIL THIS MORNING FOR MOST SITES
EXCEPT GWO/GLH. THIS WILL CONTINUE THROUGH MID MORNING BEFORE THE
CEILINGS LIFT AND VFR CONDITIONS RETURN TO ALL SITES. THIS WILL BE
SHORT LIVED AS SHOWERS/THUNDERSTORMS DEVELOP DURING THE EARLY
AFTERNOON. THIS WILL BRING TEMPO IFR/MVFR CONDITIONS ONCE AGAIN TO
MOST SITES AGAIN THIS AFTERNOON./15/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 91 73 94 74 / 79 40 30 11
MERIDIAN 91 74 95 72 / 86 55 43 16
VICKSBURG 90 73 95 72 / 65 29 21 10
HATTIESBURG 91 74 94 75 / 75 43 62 30
NATCHEZ 88 73 93 74 / 64 32 38 17
GREENVILLE 93 74 96 74 / 48 15 7 6
GREENWOOD 91 73 96 72 / 62 23 9 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
MSZ030>033-037>039-043>046-048>066-072>074.
LA...FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
LAZ026.
AR...NONE.
&&
15/17/15Hazardous weather outlook, Jul 25, 5:27 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 527 AM CDT MON JUL 25 2011 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>029-034>036- 040>042-047-261030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN- 527 AM CDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS... .DAY ONE...TODAY AND TONIGHT SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL RATES IN EXCESS OF ONE INCH AN HOUR WILL BE POSSIBLE ONCE AGAIN THIS AFTERNOON. WHERE THE HEAVY RAIN PERSISTS...OR OCCURS REPEATEDLY...LOCALIZED FLOODING IS POSSIBLE. IN ADDITION...WARM TEMPERATURES AND HUMID CONDITIONS WILL COMBINE TO PROVIDE HEAT INDICES BETWEEN 100 AND 105 DEGREES FOR LOCATIONS NORTH OF INTERSTATE 20 TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH FRIDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ026-MSZ030>033-037>039-043>046-048>066-072>074-261030- CONCORDIA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 527 AM CDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA... .DAY ONE...TODAY AND TONIGHT SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL RATES IN EXCESS OF ONE TO TWO INCH AN HOUR WILL BE POSSIBLE ONCE AGAIN TODAY. WHERE THE HEAVY RAIN PERSISTS...OR OCCURS REPEATEDLY...FLASH FLOODING IS POSSIBLE. MANY AREAS ALONG AND EAST OF THE NATCHEZ TRACE CORRIDOR HAVE ALREADY RECEIVED HEAVY RAINFALL OVER THE PAST COUPLE OF DAYS...THUS A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THOSE AREAS THIS AFTERNOON. IN ADDITION...WARM TEMPERATURES AND HUMID CONDITIONS WILL COMBINE TO PROVIDE HEAT INDICES BETWEEN 100 AND 105 DEGREES FOR LOCATIONS NORTH OF INTERSTATE 20 TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEK. LOCALLY HEAVY RAIN WILL BE POSSIBLE ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 15
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:15 PM CDT | Special Weather Statement | JAN | Neshoba, Winston | 30 min |
| Jul 24, 8:26 PM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| Jul 24, 9:50 PM CDT | Special Weather Statement | JAN | Leflore | 50 min |
| Jul 24, 10:34 PM CDT | Special Weather Statement | JAN | Sunflower | 46 min |
| Jul 24, 10:52 PM CDT | Flash Flood Warning | JAN | Sunflower | 73 min |
| Jul 25, 5:33 AM CDT | Flash Flood Watch | JAN | Adams, Attala, Choctaw, Claiborne, Clarke, Clay and 27 more | 12 hr |
| Jul 25, 6:17 AM CDT | River Flood Warning | JAN | Attala, Holmes | 4 days |
| Jul 25, 8:55 AM CDT | Flash Flood Warning | JAN | Clay, Oktibbeha, Webster | 3 hr |
| Jul 25, 5:09 PM CDT | Special Weather Statement | JAN | Leflore | 31 min |
| Jul 25, 5:40 PM CDT | Special Weather Statement | JAN | Washington | 30 min |
| Jul 25, 6:02 PM CDT | Special Weather Statement | JAN | Carroll | 28 min |
| Jul 25, 6:06 PM CDT | Special Weather Statement | JAN | Leflore | 29 min |
| Jul 25, 6:18 PM CDT | Flash Flood Warning | JAN | Carroll, Holmes, Leflore | 117 min |
| Jul 25, 6:37 PM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 113 min |
| Jul 25, 6:50 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 40 min |
| Jul 25, 6:52 PM CDT | Special Weather Statement | JAN | Sunflower | 33 min |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.